MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 04618858190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas e411 rack is (b)(6).The reported patient sample is not available for investigation.The customer would like to send a new sample from the patient.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys toxo igm (toxo igm) results from one patient sample tested on the cobas e411 rack.The initial result was not reported outside of the laboratory.The patient sample was sent out and was analyzed using the chemiluminescent immunoassay (clia) laboratory method.The repeat result was on (b)(6) 2023, the initial result from the analyzer was "non-reactive" with a cut-off index (coi) of 0.256.On (b)(6) 2023, the first repeat result from the analyzer was "reactive" with a coi of 1.53.On (b)(6) 2023, the second repeat result from the analyzer was "reactive" with a coi of 1.51.On (b)(6) 2023, the third repeat result from the clia method was "non-reactive" with a coi of 0.08.
 
Additional Manufacturer Narrative
No patient sample was available for investigation.The investigation reviewed the last calibration from 04-apr-2023; the results were within specifications.Product labeling states "calibration frequency: calibration must be performed once per reagent lot using toxigm cal1, toxigm cal2 and fresh reagent (i.E.Not more than 24 hours since the reagent kit was registered on the analyzer).Calibration interval may be extended based on acceptable verification of calibration by the laboratory.Renewed calibration is recommended as follows: ¿ after 1 month (28 days) when using the same reagent lot ¿ after 7 days (when using the same reagent kit on the analyzer) ¿ as required: e.G.Quality control findings outside the defined limits ¿ more frequently when this is required by pertinent regulations." the investigation reviewed the qc recovery on the relevant days of measurement; the results were within specifications.An extensive investigation has confirmed a lower specificity for reagent lot 671956 (same production event as for lot 671949) compared to the previous lot 652164, showing an increase of approx.1.2 % in the amount of reactive elecsys toxo igm results.The determined specificity of the affected lot 671956 was lower compared with the specificity claims in the method sheet, however, within the lower confidence limits of study 1 and study 2 as stated in the method comparison section of the method sheet.Product labeling states "study 1: n = 785; relative sensitivity = 95.3 % (162/170); lower confidence limit = 91.7 %; relative specificity = 98.8 % (595/602); lower confidence limit 97.8 %; study 2: n = 390; relative sensitivity = 98.8 % (83/84); lower confidence limit = 94.5 %; relative specificity = 99.5 % (294/295); lower confidence limit 98.4 %".The investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17503050
Report Number1823260-2023-02584
Device Sequence Number6374829
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number04618858190
Device Lot NumberACK5P000002SK7NCAS
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale